Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Child has high ESR and CRP levels. Could low dose Topomax cause encephalopathy?

My 6 yr old daughter has esr and crp levels that have come back 5c higher than normal and the doctors have diagnosed her with encephalopathy due to infection- after an EEG and physical/ neuro exam. She had been very confused and having trouble finding her words. At the same time this started however she started taking 25mg of topomax could this drug at this low dose after in 3 days cause encephalopathy?
Asked On : Sun, 17 Mar 2013
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Thank you for your query.

The high ESR and CRP suggest infection which is the cause of encephalopathy in your daughter. Topomax has been prescribed to prevent any convulsions which can occur in encephalopathy. It is not the cause of encephalopathy. Encephalopathy is causing confusion and trouble finding words in your daughter.

I hope I have answered your query to your satisfaction.

Wishing your daughter an early recovery.


Rajiv K Khandelwal
Answered: Sun, 17 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor